In recent years, the role of immune checkpoint inhibitors (ICI) in cancer treatment has rapidly expanded. In randomized clinical trials, these agents have demonstrated clinical efficacy in extending survival and increasing response rates. Immune-related adverse effects (irAEs) involving various organs have been frequently narrated. Herein, we present a case report of thrombotic thrombocytopenic purpura (TTP) as a rare side effect of nivolumab, plus ipilimumab, in the treatment of metastatic renal cell carcinoma (RCC). A review of the literature for other case reports of TTP during treatment with ICIs was also performed. Our aim is to elucidate the significance of early recognition of this rare adverse effect in patients being treated with this relatively newer class of medications.
Published In/Presented At
Ali, Z., Zafar, M. U., Wolfe, Z., Akbar, F., & Lash, B. (2020). Thrombotic Thrombocytopenic Purpura Induced by Immune Checkpoint Inhibitiors: A Case Report and Review of the Literature. Cureus, 12(10), e11246. https://doi.org/10.7759/cureus.11246
Hematology-Medical Oncology Division